Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Weight Gain in Cancer & HIV Patients.
Oct 16, 2010

I've noticed that there have been several others who have asked the question of how to gain/regain weight due to their HIV status. I, however, have both HIV and Cancer which has lowered my CD4 count. Even though I am undectectable, I am still wondering what I can do in order to gain weight while taking Atripla and on chemo. I do drink Ensure, Boost, and I've tried Juven but sometimes the chemo distorts my appetite temporarily.

Response from Mr. Vergel

Depending on what kind of cancer you have, you can ask your doctor for nandrolone or Oxandrin, both anabolic steroids. These two products can only be used in non androgen dependent cancers, however.

Marinol is a prescription drug that has the active ingredient of marijuana (DHT). It is approved for cancer related appetite loss. If you are n California and other states, you can also get medicinal marijuana.

I find out that if I eat olives I get hungry. There are foods to which our taste buds respond better than others.

When I am not hungry, I snack on hard boiled eggs, nuts, peanut butter, hummus, and whey protein shakes. I particularly like a whey product called Isopure. You can get this and others at the New York Buyers Club: http://www.newyorkbuyersclub.org/

A multivitamin with every meal is also advisable. B-12 shots twice a week ( 0.5 cc each) also have anecdotally help increase appetite. It works for me.

Working out with weights even if lightly can also help you keep your lean body mass. The key is to do it while your energy levels are the highest during the day. I hope you do not have anemia induced by your chemo since that could make you tired.

I hope this helped some. Let me know if you need anything else. Good luck and hang in there.

Nelson



Previous
lypodystropyhy-i have no bum!
Next
Testosterone Supplementation

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement